It has been claimed that the combination of halothane and succinylcholine, commonly used for anesthetic induction during short pediatric otolaryngologic procedures, is associated with a 1% incidence of masseter spasm (MS) which may be an early sign of malignant hyperthermia (MH). An 18-month retrospective chart review of all patients undergoing general anesthesia at the Children's Hospital of Pittsburgh (n = 14, 112) was conducted to assess the incidence of MS and its management. In addition, a separate subgroup of patients identified as being at risk for MH was also evaluated. In the otolaryngology service, the incidence of developing MS was 2 of 206 (1%) in children who were anesthetized with halothane and received succinylcholine, patients were identified in the MH high-risk group, and none developed MH. The findings affirmed the risks of using this combination of anesthetic and neuromuscular blocking agents during induction and the need for establishing management guidelines.